MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Codes Entrapment of Device (1212); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon got stuck to the guidewire and there was a small hole on balloon shaft.The 95% stenosed target lesion was located in the moderately tortuous and severely calcified iliac artery.A 6.0mmx60mmx80cm (4f) sterling balloon catheter was selected for use.During the procedure, the physician loaded the balloon onto the guidewire, but the balloon got stuck to the wire.The balloon and guidewire were removed together and upon checking, a small hole in the balloon shaft was noted.The procedure was completed with a non-boston scientific balloon catheter.No patient complications nor injuries were reported.
 
Event or Problem Description
It was reported that the balloon got stuck to the guidewire and there was a small hole on balloon shaft.The 95% stenosed target lesion was located in the moderately tortuous and severely calcified iliac artery.A 6.0mmx60mmx80cm (4f) sterling balloon catheter was selected for use.During the procedure, the physician loaded the balloon onto the guidewire, but the balloon got stuck to the wire.The balloon and guidewire were removed together and upon checking, a small hole in the balloon shaft was noted.The procedure was completed with a non-boston scientific balloon catheter.No patient complications nor injuries were reported.It was further reported that the balloon got stuck to a 018 300 cm boston scientific platinum plus guidewire.Furthermore, the balloon and guidewire have to be removed as one unit, but the guidewire was not able to be removed from the balloon outside the patient.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the complaint device was received for product analysis.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed stretching to the inflation lumen 5.1cm from the hub.There are multiple buckling to the guidewire lumen.The guidewire lumen is separated from the hub.Microscopic examination revealed no additional damages.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed the froze on wire.
 
Event or Problem Description

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18453451
Report Number2124215-2023-72778
Device Sequence Number15186272
Product Code DQY
UDI-Device Identifier08714729123811
UDI-Public08714729123811
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/08/2024
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0028359787
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/13/2023
Supplement Date Received by Manufacturer12/13/2023
01/12/2024
Initial Report FDA Received Date01/05/2024
Supplement Report FDA Received Date01/09/2024
02/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE - 018 300 CM PLATINUM PLUS; GUIDEWIRE - 018 300 CM PLATINUM PLUS; GUIDEWIRE - 018 300 CM PLATINUM PLUS
Patient Age66 YR
Patient SexMale
Patient Weight63 KG
Patient RaceBlack Or African American